MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542440M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A device history record review is in progress.Once completed, a supplemental report will be submitted.Concomitant medical products: saline mentor siltex round spectrum 275cc breast implant, catalog number 3542440m, lot number 5637436, serial number (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast reconstruction primary procedure with saline mentor siltex round spectrum 275cc breast implants and experienced bilateral deflation.The deflation was diagnosed by the healthcare professional by the mammogram on (b)(6) 2017.As a result, the patient had undergone removal and replacement on (b)(6) 2018.This medwatch is for the right breast implant.
 
Additional Manufacturer Narrative
On 04/20/2018, it was reported to mentor that the device history record ( dhr) of lot number 5637436 reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.On 04/26/18, it was reported to mentor that device evaluation and investigation have been completed.Upon receipt to mentor, the device contained no fluid.No material was observed within the device.No foreign material was observed on the shell surface.Visual evaluation of the device revealed a rent measuring approximately 0.2 cm within an area of siltex cracking on the posterior aspect.No other anomalies were found.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, pe was precluded from further evaluating the device because mentor performs 100% inspection and testing of all devices prior to release.The complaint was confirmed since a rent was found on the device.However, at this point it is not possible to determine the root cause of such damage of the material observed within the device.Because mentor performs 100% inspection and testing of all devices prior to release, pe concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.No corrective action is required since there is no evidence that the failures modes are related with manufacturing or product design.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7412662
Report Number1645337-2018-01861
Device Sequence Number13817105
Product Code FWM
UDI-Device Identifier00081317002086
UDI-Public00081317002086
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2009
Device Catalogue Number3542440M
Device Lot Number5637436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR